Doctor insights on:
Lupus And Vitamin B12
Lupus erythematosus is a name given to a collection of autoimmune diseases, in which the human immune system becomes hyperactive and attacks normal, healthy tissues.Symptoms of these diseases can affect many different body systems, including joints, skin, kidneys, blood ...Read more
I have fibromyalgia and two heart conditions, plus I am B12 and vitamin d and iron deficient, can this be connected with lupus?
If have tingling in foot is only possible place could come from is my spine or is there other things could cause it? Other than vitamin b12 deficiency
There are two major: diagnostic categories for foot tingling. The first is a radiculopathy: this is the one that starts in the spine with compression of a nerve that supplies the feet. The other major category is peripheral neuropathy: when the nerves out in the periphery supplying the feet are impaired. Common causes are diabetes, toxins, autoimmune diseases (lupus, etc), medications, alcoholism. Need complete eval! ...Read more
Vitamin B12 overdose: Too much vitamin B12 can cause mild diarrhea, skin rashes, hives, breathing problems, heart palpitations, panic attacks, and insomnia. The symptoms typically disappear within a few hours, as the excess B12 is flushed from the system, so no specific treatment is required. ...Read more
Virtually nontoxic: At any dose. I do not believe that you will find very much written on the toxic effects of B12 although I have had a couple of patients who took something on the order of 10x what I had prescribed them was already in the 10,000IU range so they were taking about 100,000IU daily for several weeks and the patient developed diarrhea. When he stopped that resident, within several days diarrhea stopped ...Read moreSee 2 more doctor answers
Possible causes: You could have a low b-12 if you are vegetarian, have been for several years and don't take supplemental b-12. It could be low if you don't make intrinsic factor. This is made in the stomach and is needed to absorb b-12. Lack of intrinsic factor is usually an autoimmune disorder. You could have low b-12 due to taking proton pump inhibitors for a long time as stomach acid is needed as well. ...Read moreSee 1 more doctor answer
Yes, however...: You don't say which medication but it is safe to take B12 with all medications, but it should not be taken at the same time as tetracycline (take at least an hour apart). Many medications reduce absorption & thus increase our need for B12. I advise sublingual or chewable methylcobalamin. See http://umm.edu/health/medical/altmed/supplement/vitamin-b12-cobalamin & http://bit.ly/1cBhjvn. ...Read moreSee 1 more doctor answer
What is the max daily dose of vitamin B12 an adult female with very low levels can take? If her face is flushed is she taking too much?
Interesting question: Adults generally need 2.6 micrograms b12/day. To replace deficiencies, im shots bypass gut absorption problems that can contribute to deficiency in the first place. 1, 000 micrograms of intramuscular cobalamin can be given once/day for 10 days, then once/week for four weeks, followed by once/month for life. Sublingual b12, 500-1000mcg/day. The form of B12 (cobalamin) may be important; see comment. ...Read moreSee 2 more doctor answers
Absolutely: B12 in the form of methyl cobalamin is necessary for numerous biochemical pathways. It can prevent psychoses, nerve tissue degeneration and megaloblastic anemia. Methyl B12 can be given safely at doses up to 3mg intramuscularly and can be given weekly in those patients who cannot absorb it through the GI tract. Otherwise, 2mg oraly is optimal. There are no known side-effects of having to much. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Lupus and low vitamin d and b12
- Taking biotin and b12 vitamins together
- High levels vitamin b12 and thyroid
- Ask a doctor a question free online
- Are vitamin b6 and b12 shots good for weight loss?
- Vitamin b12 deficiency and low platelets
- Can you take vitamin b12 and biotin together?
- Vitamin b12 and diarrhea
- Talk to a rheumatologist online for free